Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 14, 2007, 7:26 PM EDT for Calhoun County, Roane County, West Virginia. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 7:26 PM EDT (23:26 UTC)
- Expired
- Mar 14, 2007, 8:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 7:30 PM EDT | HAIL 1 | Spencer, WV | |
| Mar 14, 7:40 PM EDT | HAIL 1 | Arnoldsburg, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 142327
SVRRLX
WVC013-087-150000-
/O.NEW.KRLX.SV.W.0004.070314T2326Z-070315T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
726 PM EDT WED MAR 14 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN WEST VIRGINIA...
EASTERN ROANE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SPENCER...
* UNTIL 800 PM EDT
* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE
STORMS WERE LOCATED NEAR SPENCER...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARNOLDSBURG AND GRANTSVILLE
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3900 8107 3901 8104 3894 8101 3882 8102
3879 8106 3874 8100 3866 8104 3862 8125
3885 8141 3891 8129 3894 8127 3904 8112
$$
082 follow-up statements
000
WWUS51 KRLX 142347
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT WED MAR 14 2007
WVC013-087-150000-
/O.CON.KRLX.SV.W.0004.000000T0000Z-070315T0000Z/
ROANE WV-CALHOUN WV-
746 PM EDT WED MAR 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CALHOUN AND NORTHEASTERN ROANE COUNTIES...
AT 743 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNT
ZION...OR ABOUT 12 MILES EAST OF SPENCER...MOVING NORTHEAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICUT...GRANTSVILLE AND BIG SPRINGS
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN ARNOLDSBURG WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3900 8107 3901 8104 3894 8101 3882 8102
3879 8106 3874 8100 3866 8104 3862 8125
3885 8141 3891 8129 3894 8127 3904 8112
$$
18000
WWUS51 KRLX 150000
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT WED MAR 14 2007
WVC013-087-150010-
/O.EXP.KRLX.SV.W.0004.000000T0000Z-070315T0000Z/
ROANE WV-CALHOUN WV-
800 PM EDT WED MAR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN AND NORTHEASTERN ROANE
COUNTIES EXPIRES AT 800 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3900 8107 3901 8104 3894 8101 3882 8102
3879 8106 3874 8100 3866 8104 3862 8125
3885 8141 3891 8129 3894 8127 3904 8112
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:25 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Mar 14, 3:25 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT WED MAR 14 2007 .SYNOPSIS... A COLD FRONT CROSSES THURSDAY USHERING IN COLDER WEATHER...WITH A TASTE OF WINTER BY THE WEEKEND. COLD AIR DOESNT LAST LONG AS A WARMUP IS FORECAST EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... MRNG RA HAS MOVED OUT OF THE AREA AND CWA IS UNDER A BKN CU FIELD ATT. TEMPS REBOUNDING NICELY WITH LWR 70S IN THE TRI STATE. DRY FCST CONTS TO LOOK GOOD FOR MOST OF THE FCST AREA TNGT. TRW ARE MVNG NE ACR SRN IND AND SHOULD REACH SERN OH BY MID EVNG...WHILE TCU ARE BUILDING IN AN UNSTABLE ATMS ACR ERN KY...SO WL BE WATCHING THESE RW AS THEY HEAD TWRD WRN WV. A BUILDING MID LVL RDG SHOULD PROTECT MOST OF WV TNGT. CHALLENGING FCST FOR THUR AS NCEP MDLS ARE HAVING A TOUGH TIME RESOLVING FROPA. GFS/SREF WERE THE CHOSEN SLTNS THIS CYCLE...SO THE FRONT REACHES THE OH RVR ARND 11Z/I-79 15Z/ MTNS 16Z. LTL ACTIVITY IS FORESEEN IN THE WARM SECTOR SINCE THIS FRONT IS MORE ANAFRONT IN STRUCTURE. POPS WERE RAISED TO CAT ALONG AND BEHIND THE FRONT THUR. HIGHS WL BE REACHED IN THE W ARND DAWN WITH A FALLING TREND THE BALANCE OF THE DAY. SAME GOES FOR THE REMAINDER OF THE LLNDS...SAVE FOR TEMPS WL BE FALLING IN THE AFTN. THE MTNS WL BE THE WARMEST OF ALL TMRW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... A WEAK LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL BE SOUTH AND SOUTHEAST OF THE AREA BY 00Z FRI. HOWEVER...ABUNDANT LOW LEVEL MOISTURE AND THE PASSAGE OF AN UPPER WAVE WILL PRODUCE ADDITIONAL RAIN SHOWERS FOLLOWED BY DRIZZLE THU NIGHT AND FRI. MODELS IN AGREEMENT WITH COLD H8 AIR MASS RUSHING IN FROM THE NORTHWEST TO ABOUT MINUS 8 DEG CELSIUS BY FRI EVENING . THESE TEMPERATURES AND THE NORTHWEST FLOW WILL PRODUCE RAIN CHANGING TO SNOW SHOWERS AIDED BY AN UPSLOPE COMPONENT OVER THE NORTHEAST MOUNTAINS...POCAHONTAS AND RANDOLPH COUNTIES FRI NIGHT INTO EARLY SATURDAY. HPC SNOW ACCUMULATIONS AND MODELS GUIDANCE SUGGEST FROM 1 TO 2 INCHES OF SNOW POSSIBLE BY 12Z SAT OVER THE HIGHER ELEVATIONS NORTHEAST MOUNTAINS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WINTER MAKES AN ENCORE APPEARANCE FOR THE WEEKEND. TRIED TO HOLD ONTO POPS SATURDAY LONGER WITH MAJOR TROF AXIS AND COLD MINUS 10 850 AIR PASSING. CONSIDERING THE TIME OF THE YEAR...STRATOCUMULUS CLOUDS MAY BE MORE CELLULAR THAN SOLID OVERCAST. STILL HAVE CLEARING SATURDAY NIGHT WITH DRY WX SUNDAY. WARM FRONTAL ACTION STILL FIGURED FOR SUNDAY NIGHT INTO EARLY MONDAY. WENT WITH HPC MEDIUM RANGE WITH SOME POPS NOW WITH THIS FEATURE SUNDAY NIGHT. NO MAJOR CHANGES FROM HPC GUIDANCE FOR DAYS 5-7. WARM UP SHOULD BE MAIN THEME FOR TUESDAY AND WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... MVFR WX LIFTS TO VFR THIS AFTN...BUT SOME LINGERING CU ARND 025 IS FCST UNTIL THE EVNG. AS A COLD FRONT DROPS S FM NRN OH AND IND...MOST OF THE AIRPORTS WILL BE RAIN FREE UNTIL IT ARRIVES. THE FIRST ROUND OF WET WX ARRIVES ALONG THE OH RVR AFT MDNGT...WITH A HIGH PROB OF MVFR WX BY 10Z AT PKB AND HTS. THE FRONT SLOWLY MVS SE REACHING CRW-CKB BTWN 14-15Z...AND THE MTNS BY 15-16Z. ANY PCPN WL BE CONFINED ALONG AND BEHIND THE FRONT. WINDS SHIFT TO THE N IN WAKE OF THE SURFACE BOUNDARY. TSTM CHCS LOOK SMALL ENOUGH TO REMOVE EVEN THE CB MENTION. AVIATION OUTLOOK... SHORT TERM/ IFR POSSIBLE IN CEILING AND VSBY THU AFTERNOON INTO FRIDAY NIGHT. LONG TERM/ NO SIG WX XPCTD && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...ARJ LONG TERM...KTB AVIATION...
Hazardous weather outlook, Mar 14, 6:25 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 625 PM EDT WED MAR 14 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-152230- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 625 PM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OH...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPING SOUTH OF A COLD FRONT...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE CAN PRODUCE GUSTY WINDS AND HAIL. SOME OF THESE STORMS MAY BECOME SEVERE THROUGH THE EVENING HOURS...ESPECIALLY THROUGH SOUTHERN AND CENTRAL WEST VIRGINIA. THE STORMS WILL DIMINISH AFTER SUNSET TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Mar 14, 6:34 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL PINCH 38.41N 81.48W
03/14/2007 E1.00 INCH KANAWHA WV PUBLIC
COVERING THE GROUND.
&&
MATTAROCHIALocal storm report, Mar 14, 6:41 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
641 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL BUFFALO 38.61N 81.90W
03/14/2007 U0.88 INCH PUTNAM WV PUBLIC
&&
NNNNLocal storm report, Mar 14, 6:46 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
646 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL DUNBAR 38.38N 81.75W
03/14/2007 U0.75 INCH KANAWHA WV PUBLIC
&&Local storm report, Mar 14, 6:53 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
653 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL CHARLESTON 38.31N 81.50W
03/14/2007 U0.75 INCH KANAWHA WV PUBLIC
&&Special weather statement, Mar 14, 7:02 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 702 PM EDT WED MAR 14 2007 WVZ016-027-036-037-142330- ROANE WV-CLAY WV-NICHOLAS WV-FAYETTE WV- 702 PM EDT WED MAR 14 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FRO ROANE...CLAY...NICHOLAS AND FAYETTE COUNTIES... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NICHOLAS...NORTHWEST TO ROANE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE PROCIOUS...HARRISON...BICKMORE...INDORE...WIDEN AND LEFT HAND. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, Mar 14, 7:06 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
706 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 NNW SCOTTOWN 38.60N 82.40W
03/14/2007 E1.00 INCH LAWRENCE OH EMERGENCY MNGR
&&
MATTAROCHIAThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 5:16 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan | 44 min |
| Mar 14, 6:03 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 72 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.